MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406137
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During the procedure, a hole was noted at the shaft 1cm distal to the basal of the extension tubing of the introducer when inserting the introducer into a patient.The introducer was replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8.5f fast-cath introducer sheath was received for evaluation.One image was also submitted for evaluation to product performance engineering.The sheath tubing had been stretched and perforated at 0.63¿ distal to the hemostasis hub and was both kinked and bent at 0.52¿ and 0.82¿ distal to the hemostasis hub.No anomalies were noted when a dilator from current inventory was inserted through the returned sheath.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The damage to the sheath is consistent with forcible contact between an inserted device and the inner diameter of the sheath during device insertion.The cause of the forcible contact remains unknown.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10184862
Report Number3005334138-2020-00247
Device Sequence Number10990192
Product Code DYB
UDI-Device Identifier05414734012751
UDI-Public05414734012751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number406137
Device Catalogue Number406137
Device Lot Number7241519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1